Alert archive / Wisconsin / Gale Warnings in 2015
Gale Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 27, 2015, 8:08 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2015, 8:08 PM CDT (01:08 UTC)
- Expired
- Oct 28, 2015, 4:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
438 WHUS73 KMKX 280108 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 808 PM CDT TUE OCT 27 2015 ...AN EXTENDED PERIOD OF WINDY CONDITIONS INCLUDING GALES... .LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY REGION WILL MOVE NORTH AND CROSS THE WESTERN GREAT LAKES ON WEDNESDAY AND WEDNESDAY NIGHT. AS THE LOW PRESSURE APPROACHES...GUSTY ONSHORE GALES AND BUILDING WAVES ARE EXPECTED THROUGH LATE TONIGHT. A LULL IN THE WINDS IS EXPECTED WEDNESDAY MORNING HOWEVER THE WINDS AND WAVES WILL STILL MEET SMALL CRAFT ADVISORY CONDITIONS ON WEDNESDAY...FOLLOWED BY WEST TO SOUTHWEST GALES WEDNESDAY EVENING INTO THURSDAY AFTERNOON. LMZ643>646-280915- /O.UPG.KMKX.SC.Y.0091.000000T0000Z-151029T0300Z/ /O.NEW.KMKX.GL.W.0026.151028T0108Z-151028T0900Z/ /O.NEW.KMKX.SC.Y.0092.151028T0900Z-151029T0300Z/ /O.CON.KMKX.GL.W.0025.151029T0300Z-151029T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 808 PM CDT TUE OCT 27 2015 ...GALE WARNING IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 3 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 10 PM CDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: EAST TO SOUTHEAST 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS TONIGHT...BUT WEAKEN EARLY WEDNESDAY MORNING. THE WINDS WILL VEER TO THE WEST TO SOUTHWEST ON WEDNESDAY AND INCREASE TO 20 TO 25 KNOTS. GALE FORCE GUSTS UP TO 40 KNOTS ARE POSSIBLE FROM WEDNESDAY EVENING INTO THURSDAY. * WAVES: BUILDING 5 TO 8 FEET TONIGHT...SUBSIDING TO 3 TO 4 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
1 follow-up statement
980 WHUS73 KMKX 280859 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 AM CDT WED OCT 28 2015 ...AN EXTENDED PERIOD OF WINDY CONDITIONS INCLUDING GALES... .LOW PRESSURE APPROACHING SOUTHERN WISCONSIN IS CAUSING A WEAKENING PRESSURE GRADIENT AND RESULTANT DECREASING WINDS OVER THE NEAR SHORE WATERS EARLY THIS MORNING. HENCE THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM. BREEZY SOUTHEAST WINDS WILL TURN TO THE SOUTH THIS MORNING AND THEN CONTINUE VEERING TO THE WEST THIS AFTERNOON AS THE LOW PRESSURE AREA DEEPENS AND MOVES THROUGH THE NORTHERN GREAT LAKES THIS AFTERNOON. A SURGE OF COLD AIR AND THE RE-TIGHTENING OF THE PRESSURE GRADIENT WILL RESULT IN GUSTY WINDS RETURNING TO GALE FORCE TONIGHT. A GALE WARNING REMAINS IN EFFECT FOR TONIGHT INTO THURSDAY. THE WINDS TURNING OFF SHORE LATER TODAY AND TONIGHT WILL ALLOW WAVE HEIGHTS TO SLOWLY SUBSIDE. LMZ643>646-281700- /O.EXP.KMKX.GL.W.0026.000000T0000Z-151028T0900Z/ /O.CON.KMKX.SC.Y.0092.151028T0900Z-151029T0300Z/ /O.CON.KMKX.GL.W.0025.151029T0300Z-151029T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 AM CDT WED OCT 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE GALE WARNING WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. * WINDS: SOUTHEAST 15 TO 25 KNOTS WILL VEER TO THE SOUTH AND DECREASE TO 10 TO 20 KNOTS FOR A TIME THIS MORNING. THE SOUTH WINDS WILL TURN TO THE WEST AND INCREASE ONCE AGAIN THIS AFTERNOON TO 15 TO 25 KNOTS...AND THEN UP TO 30 KNOTS TONIGHT WITH OCCASIONAL GALES TO 35 KNOTS. THE OCCASIONAL GALES WILL LINGER INTO THURSDAY. * WAVES: 5 TO 8 FOOT WAVES WILL SUBSIDE TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 27, 3:30 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Oct 27, 3:30 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT TUE OCT 27 2015
SHORT TERM...
TONIGHT THROUGH WEDNESDAY - CONFIDENCE...HIGH.
A POTENT 500 MB SHORTWAVE TROUGH...ALONG WITH AN ASSOCIATED SFC LOW
PRESSURE SYSTEM...WILL TRANSLATE FROM THE SOUTHERN MISSISSIPPI
VALLEY REGION INTO THE GREAT LAKES REGION THIS EVENING. A VERY MOIST
AIRMASS WILL ACCOMPANY THIS SYSTEM...WHICH WILL BRING ABUNDANT
MOISTURE INTO S WI. PLENTY OF LIFT WILL BE ASSOCIATED WITH THIS
SYSTEM AS THE REGION WILL BE LOCATED UNDER DECENT UPPER LEVEL
DIVERGENCE AS THE RIGHT-ENTRANCE REGION OF A SLIGHTLY CURVED JET
STREAK WILL BE RIGHT ON TOP OF US. THE SHORTWAVE WILL ALSO BRING
ADDITIONAL MID LEVEL SUPPORT AS THE GFS IS SHOWING ISENTROPIC OMEGA
VALUES NEAR -20 UBAR/S. PWAT VALUES ASSOCIATED WITH THIS MOIST
AIRMASS ARE PROGGED TO REACH ~1.2 INCHES...ACCORDING TO THE NAM AND
RAP BUFKIT MODEL SOUNDINGS. GUSTY WINDS WILL ALSO BE PRESENT THIS
EVENING THANKS TO A 40+ KT LLJ. EASTERLY SFC WINDS AROUND THE LOW
WILL BRING THE STRONGEST GUSTS ALONG THE LAKE MICHIGAN SHORE DUE TO
DECENT FETCH OFF THE LAKE...WITH GUSTS IN THE LOWER TO MID 20KT
RANGE. LIGHT TO MODERATE RAIN WILL OVERTAKE ALL OF S WI TONIGHT.
COUPLE THIS WITH THE GUSTY EAST WINDS...AND THERE MIGHT BE SOME
ISSUES WITH VISIBILITIES ACROSS THE FORECAST AREA.
RAIN WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING AS ANOTHER VERY
BROAD SHORTWAVE TROUGH SWINGS INTO THE REGION. SOME WRAP-AROUND
MOISTURE WILL CONTINUE TO KEEP CONDITIONS CLOUDY WEDNESDAY WITH
CHANCES OF RAIN INTO THE AFTERNOON. WINDS WILL CONTINUE TO BE GUSTY
DURING THE DAY WEDNESDAY WITH GUSTS INTO THE MID TO UPPER 20KT
RANGE. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...THE LOW WILL
SLOWLY MOVE OFF TO THE NORTHEAST...REDUCING THE RAIN CHANCES FOR
WEDNESDAY. HOWEVER...THESE PRECIP CHANCES WON/T GO AWAY ENTIRELY
UNTIL THURSDAY.
WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH
THE UPPER LOW MOVES ACROSS WISCONSIN WEDNESDAY NIGHT BEFORE
LIFTING ACROSS LAKE HURON THURSDAY MORNING.
STRONG COLD AIR ADVECTION OCCURS WEDNESDAY EVENING. A DRY SLOT MAY
BRIEFLY CLEAR SKIES BUT THEN A STRATOCUMULUS SHIELD IS EXPECTED
TO DROP SOUTH ACROSS THE FORECAST AREA LATE WEDNESDAY NIGHT AND
CONTINUING INTO THURSDAY.
EXPECT BRISK WINDS DURING THIS PERIOD AND A WIND ADVISORY MAY BE
NEEDED WEDNESDAY EVENING.
THERE WOULD ALSO BE A MIX OF SNOW IN ANY SHOWERS LATE WEDNESDAY
NIGHT AND THURSDAY MORNING. 850 MB TEMPERATURES ARE AROUND -5 WITH
THICKNESS VALUES OF 528 DECAMETERS. THUS ONLY THE LOWER BOUNDARY
LAYER WOULD KEEP ANY PRECIPITATION LIQUID LATER WEDNESDAY NIGHT
AND THURSDAY MORNING. ANY LIGHT ACCUMULATIONS ON GRASSY AREAS
WOULD OCCUR NORTH ACROSS MARQUETTE GREEN LAKE...FOND DU LAC AND
SHEBOYGAN AREAS.
LONG TERM...
FRIDAY AND SATURDAY...FORECAST CONFIDENCE...HIGH
AS THE UPPER LOW MOVES OFF ACROSS SOUTHEAST CANADA THURSDAY NIGHT
A WEAK RIDGE EXTENDS FROM THE SOUTHEAST U.S. TOWARDS WISCONSIN.
A SHORTWAVE IN THE NORTHERN FLOW MOVES INTO THE UPPER MISSISSIPPI
VALLEY WITH AN UPPER LOW OVER THE SOUTHWEST U.S. INTO NORTHERN
MEXICO.
A LARGE HIGH IS THEN EXPECTED TO MOVE ACROSS THE GREAT LAKES
FRIDAY. THE GFS AND ECMWF BRINGS LIGHT RAIN INTO SOUTHERN
WISCONSIN BY FRIDAY NIGHT AND SATURDAY.
SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM
THE GFS AND ECMWF PUSHES THE SOUTHWEST U.S. UPPER LOW ACROSS
TEXAS SATURDAY NIGHT AND INTO THE UPPER OHIO VALLEY. THE GFS IS
MUCH QUICKER WITH THIS.
BOTH THE GFS AND ECMWF PUSH THE RAIN EAST BY SUNDAY...WITH THE
GFS BRINGING RAIN ACROSS FAR SOUTHEAST WISCONSIN SUNDAY NIGHT DUE
TO A QUICKER MOVING SURFACE LOW.
TUESDAY...FORECAST CONFIDENCE...MEDIUM
A SOUTHWEST UPPER FLOW THEN DEVELOPS ACROSS WISCONSIN.
LOW PRESSURE OVER THE PLAINS IS QUICKER TO MOVE INTO SOUTHERN
CANADA ON THE GFS...WITH A WEAK COLD FRONT MOVING THROUGH TUESDAY.
BOTH THE GFS AND ECMWF ARE DRY.
AVIATION/00Z TAFS/...
EXPECT MVFR AND IFR CONDITIONS ACROSS THE TAF SITES THIS EVENING AND
OVERNIGHT AS AN AREA OF LOW PRESSURE WILL MAKE ITS WAY INTO THE
REGION...BRINGING LIGHT TO MODERATE RAIN. A VERY MOIST AIRMASS WILL
ACCOMPANY THE LOW. GUSTY EASTERLY TO SOUTHEASTERLY WINDS WILL ALSO
BE PRESENT...WITH THE STRONGEST GUSTS BEING ALONG LAKE MICHIGAN DUE
TO THE BETTER FETCH OFF THE LAKE. GUSTS WILL REMAIN IN THE LOWER TO
MID 20 KT RANGE THIS EVENING. THE RAIN COUPLED WITH THE GUSTY
WINDS...COULD CAUSE REDUCTIONS IN VSBYS...POSSIBLY DOWN TO 1SM.
MARINE...
SMALL CRAFT ADVISORY IS CURRENTLY IN EFFECT INTO EARLY WEDNESDAY
EVENING...AND A GALE WARNING HAS BEEN ISSUED FROM 10 PM CDT
WEDNESDAY EVENING THROUGH 3 PM CDT THURSDAY AFTERNOON. GUSTY
EASTERLY WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. THE
EASTERLY WINDS WILL HAVE A DECENT FETCH OFF OF LAKE
MICHIGAN...HELPING TO STRENGTHEN THE WINDS. WAVES IN THE NEARSHORE
WATERS ARE FORECAST TO BE BETWEEN 5 TO 9 FEET THIS EVENING AND
OVERNIGHT. SOME WINDS COULD REACH CLOSE TO GALE CRITERIA
TONIGHT...BUT IT SHOULD BE VERY LOCALIZED. THE PRESSURE GRADIENT
IS EXPECTED TO WEAKEN SOME BY WEDNESDAY MORNING...BUT WINDS SHOULD
RAMP BACK UP DURING THE DAY WEDNESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT WEDNESDAY FOR LMZ643>646.
GALE WARNING FROM 10 PM WEDNESDAY TO 3 PM CDT THURSDAY FOR
LMZ643>646.
&&
TONIGHT/WEDNESDAY AND AVIATION/MARINE...JTS
WEDNESDAY NIGHT THROUGH TUESDAY...HENTZHazardous weather outlook, Oct 27, 3:23 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT TUE OCT 27 2015 WIZ046-047-051-052-056>060-062>072-282030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 323 PM CDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG WEST WINDS ARE EXPECTED LATER WEDNESDAY INTO THURSDAY AFTERNOON AS STRONG LOW PRESSURE MOVES ACROSS THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-282030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT APPROACHING LOW PRESSURE FROM THE SOUTHERN MISSISSIPPI VALLEY REGION WILL RESULT IN BRISK EAST TO SOUTHEAST WINDS AND HIGH WAVES. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES FROM WISCONSIN INTO SOUTHERN CANADA LATER WEDNESDAY INTO THURSDAY. THIS WILL RESULT IN SOUTHEAST WINDS VEERING TO THE WEST AND INCREASING. GALE GUSTS WILL BE POSSIBLE FROM WEDNESDAY EVENING THROUGH MID- AFTERNOON THURSDAY. A GALE WARNING HAS BEEN POSTED FOR THIS PERIOD. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:08 PM CDT | Small Craft Advisory | MKX | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.